Sport Medicine

Patient

Q: Dear Doctor ;
I am a 51 year old man, height 170 Cm, weight 76 Kg. I do moderate weight exercises with dumbbells and barbells and some aerobics just for fitness purpose. I have read in various articles that exercise causes physical stress and muscles soreness. Then, the body produces endorphin to fight stress. Endorphin production, in turn, creates a sense of euphoria. This process is called Endorphin Rush (aka Runner's High). Although it is called a "runner's high, the effect can occur anytime that people engage in any strenuous exercise or activity, not just running. Though, this term has not yet entered into the medical and scientific community.
After exercising, I used to have some muscle soreness which in fact was a source of good feeling, maybe due to the above-mentioned process. This feeling of well-being used to persist for up to 24 hours. But for the last few months, no matter how intense I workout (weight or aerobic), I just do not get any good mental effect. As if, I have not done anything. The bad mood is difficult to explain. Just to give an example: suppose a person has slept for a long time. After waking up, he has the usual bad mood of the morning. Then he feels the urge to do some mild exercises or even just to stretch out, then he feels better. As for myself, the bad mood related to being sedentary or not doing any physical activity remains even after working out hard. But I must say that it is not just mental. The muscle soreness just does not occur too and I would like to continue doing the exercise, though I am drained out of energy and can't go on (a paradox). I have even increased the weight and the repetitions, but no effect. Simply put it, after doing intense work out, though I feel exhausted, I do not get the physical and mental effect which I used to have and which every person should have.
I explained it at length to depict the situation and clarify a vague feeling which is hard to clarify. In the country where I live, there is no sport doctor. I have searched a lot in the internet, but various sites just talk about endorphin and its good effect after exercising. The endorphin approach does not seem to apply for me anymore.
I would like to know the causes and possible remedy for this peculiar symptom.
I extend my appreciation for your kind regard.
Best Regards,
Your Patient

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: My lymphocytes ratio is 50% and count per cmm is 3400. Also the while blood cells count is 6.80 "normal". T...

Q: I was prescribed .5 mg clonazepam for anxiety. I took it 27 hours ago. Am I okay to enjoy a few drinks?

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: Hello I feel I may have an iron deficiency. I have been lightheaded and dizzy upon standing. I have also been more fa...

Q: I have had numerous symptoms for a longtime including chronic fatigue, anxiety, depression, and digestive issues. My ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews